Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 35, NWS Brownsville, TX

July 28, 2005Kenedy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jul 28, 2005, 2:54 PM CDT for Kenedy County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2005, 2:54 PM CDT (19:54 UTC)
Expired
Jul 28, 2005, 3:30 PM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 89 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 281955
SVRBRO
TXC261-282030-
/O.NEW.KBRO.SV.W.0035.050728T1954Z-050728T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
254 PM CDT THU JUL 28 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS

* UNTIL 330 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES EAST OF BORDER PATROL...OR ABOUT 18 MILES
  SOUTHEAST OF SARITA...AND MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2688 9760 2705 9753 2724 9773 2692 9794

$$

TOMASELLI
1 follow-up statement
000 
WWUS54 KBRO 282014
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
314 PM CDT THU JUL 28 2005

TXC261-282030-
/O.CON.KBRO.SV.W.0035.000000T0000Z-050728T2030Z/
KENEDY TX-
314 PM CDT THU JUL 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR
NORTHERN KENEDY COUNTY...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES EAST OF BORDER PATROL...OR ABOUT 16
MILES SOUTHEAST OF SARITA...MOVING WEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2688 9760 2705 9753 2724 9773 2692 9794

$$

TOMASELLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:30 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 28, 10:30 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1030 AM CDT THU JUL 28 2005

.DISCUSSION...KBRO RADAR INDICATES SOME ISOLATED SHOWERS BEGINNING
TO FIRE JUST OFFSHORE OF KENEDY COUNTY OVER THE GULF WATERS.  THIS
MORNINGS VISIBLE SATELLITE IMAGERY SHOWS A GOOD CU FIELD BEGINNING
TO BUILD UP OVER DEEP SOUTH TEXAS SOUTH OF THE OLD FRONTAL BOUNDARY
POSITIONED JUST TO OUR NORTH. THE CLOSE PROXIMITY OF THIS FEATURE
WILL PROVIDE ENOUGH LOW LEVE CONVERGENCE OVER OUR NORTHERN TIER OF
COUNTIES TO HELP FIRE OF SOME ISOLD TO SCATTERED AFTERNOON
CONVECTION. HAVE UPDATED THE MORNING ZFP TO INCREASE RAIN CHANCES A
BIT. VISIBLE SATELLITE INDICATES THAT THE NORTHWESTERN EDGE OF THE
AFRICAN DUST CLOUD HAS PUSHED INTO THE SOUTHERN TIP OF TEXAS THIS
MORNING. ALTHOUGH SURFACE OBSERVATIONS FROM THE YUCATAN PENINSULA
AND EASTERN MEXICO INDICATES SOME REDUCED VISIBILITIES IN THE 4 TO 6
NAUTICAL MILE RANGE THIS MORNING...THE DUST CLOUD APPEARS TOO THIN
AT THE MOMENT TO CAUSE SIGNIFICANT VISIBILITY PROBLEMS THIS
MORNING.  HOWEVER...MAY NEED TO INCLUDE A MENTION OF FOG AND HAZE
DURING THE UPCOMING OVERNIGHT PERIOD.
&&

.MARINE...BUOY 42020 REPORTED SOUTH WINDS NEAR 6 KNOTS GUSTING TO
NEAR 8 KNOTS WITH 2 FEET SEAS WITH A 5 SECOND PERIOD AT 13 UTC/08
CDT. HIGH PRESSURE WILL PERSIST OVER THE WESTERN GULF OF MEXICO
THROUGH THE NEXT FEW DAYS. THIS PATTERN WILL BRING LIGHT TO MODERATE
WINDS AND LOW TO MODERATE SEAS TO THE LOWER TEXAS COAST DURING THE
FORECAST PERIOD.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT THE TRIO OF REGIONAL
AIRPORTS THROUGH THE NEXT 24 HOURS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS....60
MARINE/AVIATION...66
MESO...CAMPBELL
Hazardous weather outlook, Jul 28, 12:05 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1205 PM CDT THU JUL 28 2005

TXZ248>257-291100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1205 PM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS ZAPATA...BROOKS...JIM HOGG AND
KENEDY COUNTIES.  THESE SHOWERS AND THUNDERSTORMS MAY PRODUCE SOME
BRIEF DOWNPOURS...WIND GUSTS FROM 20 TO 30 MPH AND OCCASSIONAL
LIGHTNING.  OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SPEECE

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.